Side Effects Of Ipill

I-pill is an emergency contraceptive pill which is used to prevent a pregnancy after the sexual act has occurred. Since it is a hormonal pill, it causes side effects such as vaginal bleeding, nausea, breast tenderness, abdominal pain, headache, weight gain, mood swings, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I took I-pill after 6th and 14th hour of intercourse. Can I be pregnant?

Query: Hi doctor, I took two I-pills after sixth hour and 14th hour of sexual intercourse. Then, a week later I got vaginal bleeding for five days. Am I pregnant? When can I expect my next periods?  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. You are not pregnant. Your next period will be by first week of next month. For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist  Read Full »

Please suggest pills to stop bleeding after an I-pill.

Query: Hello doctor, I had got my periods last week, which was a normal menstrual cycle. Suddenly, yesterday night (a week later) I woke up to a very heavy vaginal bleeding while last night I slept without any such problem. Last week I also had an i-pill. Please guide me to what exactly it is?  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. The bleeding could be due to withdrawal effect caused by i-pill. But it should not be heavy and continuous. If there is heavy bleeding and if it continues for more than 2-3 days/more than your normal menstrual bleeding, please visit a gynaecologist for examination to rul...  Read Full »

How long does it take to get periods after withdrawal bleeding?

Query: Hello doctor,I had my last period on the 30th of last month. I have a 25-day cycle with 5 days of bleeding. I had sex on the 6th of this month. Although we used withdrawal method, I took an ipill within six hours, just as a precaution. I started a light bleed on the 12th of this month until the 20t...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Since you have taken the emergency contraceptive pill within 72 hours of intercourse, there is no chance of pregnancy. The delay could be due to hormonal changes caused by the pill. And, the spotting which you had was withdrawal bleeding. However, if you are in doubt, ...  Read Full »

I am 13 days late and have pregnancy symptoms. Please help.

Query: Hello doctor, I am a 24 year old female. My period has been late by 13 days. I am sexually active. I took a home pregnancy test but that was negative. My period has been fairly regular in the past with them happening 4 days prior or after my date. I have taken emergency morning after pill in the...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The striking point in your history is that you have taken morning after pill thrice in the last 4 months. It has to be understood that the most common side effect of an emergency contraceptive pill is delaying the next 2-3 menstrual cycles. As your pregnancy t...  Read Full »

Can Deviry be used to get periods?

Query: Hi doctor, I had unprotected sex with my husband after five days of my last periods and took an i-pill immediately. I did not get my periods yet and my two home pregnancy tests were negative. My periods are always regular prior to this. I am under regular medication of Eltroxin 100 mcg. Please help ...  Read Full »


Dr. Megha Tuli Gupta

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Sometimes, hormonal disturbances can also cause delay in periods. Since your pregnancy test came negative, you can be fairly sure that you are not pregnant. I suggest you to wait for a week and still if you have no periods then let me know. We will start you on medicine ...  Read Full »

I am unsure that whether my period is normal or is it a side effect of I-pill. Please advice.

Query: Hello doctor, Last month I had I-pill (within 48hours of intercourse) after 18 days of onset of my periods. I did not have any side effects like withdrawal bleeding, nausea, etc., after taking the I-pill. I got my periods on the 1st of this month. I am unsure if this is my normal period or bleeding...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Let me start by assuring you that you are not pregnant and need not worry. If you have had your periods 18 days before taking I-pill, your ovulation would have been around 13 to 15 days after that. Life of egg is only one day. So there is no chance of an egg being al...  Read Full »

Can you get pregnant if someone ejaculates on your hand?

Query: Hi doctor, I am not sexually active. But my fiance did foreplay and ejaculated on my hand. I washed my hand with soap after that. I do not remember the semen going near my vagina. I am still virgin and he did not penetrate me. However, the next day I got worried and took an emergency pill. I still...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Please do not be worried. There are no chances of pregnancy at all. Firstly, because you had washed your hand with soap which carried the sperms and sperms do not survive on contact with detergent or soap. Secondly, you have taken an i-pill within 72 hours. Hence, y...  Read Full »

I had unprotected sex and under treatment for PCOD. Should I take I-pill?

Query: Hi doctor, I had unprotected sex approximately 18 hours ago. I am worried if I should take I-pill. I am already taking medication for PCOD since one year. There has been some improvement and my period is due in a day or two. The medication that I am taking is Calcarea phosphorica 200 and Jonosia Ash...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. As you are a known case of polycystic ovary syndrome (PCOS) there are chances that you may have delayed ovulation ad hence delayed menses. So, you must take an emergency contraceptive pill within 72 hours of last intercourse. Again you are on homeopathic medication ...  Read Full »

Will I-pill tablet work if taken two hours after the act?

Query: Hello doctor, My wife is 25 years old and she had her period on the 14th of last month. On the 1st of this month, while having intercourse, unfortunately, the condom broke. She had taken I-pill within two hours. Can you please advise if the tablet will work or not?  Read Full »


Dr. Richa Agarwal

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I have gone through your history and understand your concerns. As you had I-pill, the chances of pregnancy are not there in your case. Delayed menses, if any, are due to hormonal imbalance caused by I-pill. Just wait and watch for your menses. For more information...  Read Full »

Will consuming I-pill after unprotected sex leads to delayed periods?

Query: Hello doctor, I have 27 days cycle. Last month 23rd was the first day of my periods. I had unprotected sex. There was no ejaculation, but it just touched my vagina. For safety measure, I took I-pill in two hours, so my periods continued for almost eight days. Today is my date of periods, but still,...  Read Full »


Dr. Donalyn S. Barcial

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I have read your concern. It is a common side effect of I-pill to have prolonged menstruation and a delayed time for the next cycle. The emergency pill contains a high amount of hormone progesterone which prevents ovulation and at the same time hinders the usual peri...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.